Alert archive / Texas / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 224, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Apr 10, 2008, 5:30 AM CDT for 7 counties in Texas. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 10, 2008, 5:30 AM CDT (10:30 UTC)
- Expired
- Apr 10, 2008, 6:15 AM CDT
- In force
- 45 min
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
Counties Camp County, TX, Franklin County, TX, Red River County, TX, Smith County, TX, Titus County, TX, Upshur County, TX, Wood County, TX
The radar
The Shreveport radar (KSHV), 133 km from the middle of the area, began a volume at 10:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 10, 3:54 AM CDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Shreveport, LA (KSHV), launched 00:00Z, 10.5 hours before the alert went out and 139 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1185 J/kg
- Mixed-layer CIN
- -22 J/kg
- Mixed-layer LCL
- 973 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- 206 m²/s²
- 0-3 km storm-relative helicity
- 330 m²/s²
- Significant tornado parameter
- 1.8
- Supercell composite
- 7.2
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 10, 3:56 AM CDT, 1 hour 34 minutes earlier.
Area forecast discussion, Apr 10, 3:56 AM CDT, 1 hour 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
356 AM CDT THU APR 10 2008
.DISCUSSION...
STRONG SURFACE LOW WAS CENTERED NEAR THE DALLAS FORT WORTH METROPLEX
EARLY THIS MORNING WITH ASSOCIATED UPPER LOW OVER THE NORTHERN
TEXAS PANHANDLE. THE SYSTEM WILL MOVE NORTHEAST TODAY...DRIVING A
SQUALL LINE INTO THE AREA THIS MORNING. TORNADO WATCH WILL BE OUT
SHORTLY TO COVER WESTERN HALF OF AREA THROUGH NOON. SEVERE EMPHASIS
WILL SHIFT TO THE EASTERN PORTION OF THE CWA DURING THE AFTERNOON.
DRY AIR WILL SPILL INTO THE WEST...ENDING RAIN CHANCES BY EARLY
AFTERNOON. UPPER TROUGH WILL BE SLOW TO CROSS THE AREA. NOT
EXPECTING THIS TO HAPPEN UNTIL FRIDAY NIGHT. THUS WILL HAVE TO
HANG ON TO POPS EAST THROUGH FRIDAY. ON SATURDAY...COOLER AND
DRIER AIR WILL SPILL OVER THE REGION. FREEZING TEMPS POSSIBLE BY
SUNDAY MORNING OVER NORTHERN ZONES. THE COOL AND DRY AIR WILL
LINGER INTO EARLY NEXT WEEK.
&&
.AVIATION...
ONGOING MVFR/LOW VFR CIGS...AND SOUTH WINDS 15-20G30KTS. WIND TREND
THRU 12Z INCREASING WEST...DECREASING EAST. LARGE SCALE LEWP SQUALL LINE
OVER CENTRAL TX...MAKING QUICK PROGRESS TO ENE. CURRENT TRACKING
COULD PLACE IN LEADING EDGE TSTMS INTO TYR BY 11Z. WITH FAST MOVG...ONLY
PLACED TYR 11-14Z. HOWEVER...SLOWED LINE AS IT MOVES EAST...NOT INTO MLU
UNTIL 17-23Z...LONGER DURATION MLU...MOST SVR ELD...WELL INTO
MODERATE SVR RISK AREA. PLACED STG GUSTS WITH TSTMS...GIVEN LOW LVL JETS
60-70KTS. WITH PASSAGE OF STORMS...ASSOCIATED WITH DRYLINE...APPEARS
MSTR INSUFFICENT FOR CONVECTION WITH COLD FRONT ARRIVING LATE
THURSDAY NIGHT. WILL TEMPO MVFR CIGS BEFORE FROPA WITH GOOD
SOUTHERLY WINDS CONTINUE BEHIND DRYLINE. /VII/
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 84 61 74 47 / 70 20 30 10
MLU 83 63 74 47 / 60 60 40 20
DEQ 79 49 68 39 / 70 10 10 10
TXK 80 54 69 44 / 70 10 10 10
ELD 82 60 73 44 / 70 50 30 10
TYR 82 56 73 45 / 60 10 10 10
GGG 85 58 73 46 / 60 10 10 10
LFK 83 64 76 48 / 60 20 20 10
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...FLASH FLOOD WATCH UNTIL 4 PM THURSDAY FOR THE FOLLOWING ZONES:
HEMPSTEAD...HOWARD...LITTLE RIVER...MILLER...NEVADA...AND
SEVIER.
LAKE WIND ADVISORY FROM 7 AM THURSDAY TO 6 PM THURSDAY FOR THE
FOLLOWING ZONES:
COLUMBIA...HEMPSTEAD...HOWARD...LAFAYETTE...LITTLE
RIVER...MILLER...NEVADA...SEVIER...AND UNION AR.
LA...LAKE WIND ADVISORY FROM 7 AM THURSDAY TO 6 PM THURSDAY FOR THE
FOLLOWING ZONES:
BIENVILLE...BOSSIER...CADDO...CALDWELL...CLAIBORNE...DE
SOTO...GRANT...JACKSON...LA
SALLE...LINCOLN...NATCHITOCHES...OUACHITA...RED
RIVER...SABINE LA...UNION LA...WEBSTER...AND WINN.
OK...FLASH FLOOD WATCH UNTIL 4 PM THURSDAY FOR THE FOLLOWING ZONES:
AND MCCURTAIN.
LAKE WIND ADVISORY FROM 7 AM THURSDAY TO 6 PM THURSDAY FOR THE
FOLLOWING ZONES: AND MCCURTAIN.
TX...FLASH FLOOD WATCH UNTIL 4 PM THURSDAY FOR THE FOLLOWING ZONES:
BOWIE...CAMP...CASS...FRANKLIN...MORRIS...RED
RIVER...TITUS...UPSHUR...AND WOOD.
LAKE WIND ADVISORY FROM 7 AM THURSDAY TO 6 PM THURSDAY FOR THE
FOLLOWING ZONES:
ANGELINA...BOWIE...CAMP...CASS...CHEROKEE...FRANKLIN...GREGG...HARRISON...MARION...MORRIS...NACOGDOCHES...PANOLA...RED
RIVER...RUSK...SABINE TX...SAN
AUGUSTINE...SHELBY...SMITH...TITUS...UPSHUR...AND WOOD.
&&
14/07Hazardous weather outlook, Apr 9, 11:34 AM CDT, 17 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1134 AM CDT WED APR 9 2008 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077- TXZ096-097-108>112-124>126-136>138-149>153-165>167-101645- SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE- COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN- UNION LA-DE SOTO-RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE LA- NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-MCCURTAIN-BOWIE- FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG- HARRISON-CHEROKEE-RUSK-PANOLA-NACOGDOCHES-SHELBY-ANGELINA- SAN AUGUSTINE-SABINE TX- 1134 AM CDT WED APR 9 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA... NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND NORTHEAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... CONCERNING THUNDERSTORMS... THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS THE ENTIRE FOUR STATE REGION THROUGH TONIGHT...ESPECIALLY WEST OF A TYLER TEXAS TO NASHVILLE ARKANSAS LINE. THE PRIMARY RISK FROM ANY SEVERE THUNDERSTORM WILL BE HAIL GREATER THAN THREE QUARTERS OF AN INCH IN DIAMETER. ISOLATED TORNADOES AND DAMAGING WINDS IN EXCESS OF 60 MILES AN HOUR ARE ALSO POSSIBLE...PRIMARILY WEST OF A TYLER TEXAS TO NASHVILLE ARKANSAS LINE. CONCERNING FLASH FLOODING... HEAVY RAINFALL PRODUCING THUNDERSTORMS MAY RESULT IN FLASH FLOODING ALONG AND NORTH OF A MINEOLA TEXAS TO PRESCOTT ARKANSAS LINE. THE HEAVY RAIN MAY RESULT IN THE PONDING OF WATER ALONG AREA ROADWAYS AND OTHER LOW LYING AREAS ACROSS THE REMAINDER OF THE FOUR STATE REGION. DISCUSSION... THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON ACROSS NORTH TEXAS...AS ANOTHER UPPER LEVEL DISTURBANCE MOVES INTO THE REGION. THE GREATEST COVERAGE OF THUNDERSTORMS IS EXPECTED TO BE ALONG A NEARLY STATIONARY FROM STRETCHING FROM CENTRAL TEXAS INTO THE MID SOUTH. WITH COLD TEMPERATURES IN THE MIDDLE AND UPPER LEVELS OF THE ATMOSPHERE...AND SUFFICIENT WIND SHEAR...SOME OF THE STORMS MAY BECOME SEVERE. LARGE HAIL APPEARS TO BE THE MAIN SEVERE WEATHER RISK THIS AFTERNOON AND EVENING. EVEN THOUGH THE IMMEDIATE RISK OF FLASH FLOODING HAS SUBSIDED... MORE THUNDERSTORMS ARE EXPECTED TO DEVELOP AND MOVE OVER PLACES WHICH RECEIVED HEAVY RAINFALL LAST NIGHT AND EARLY THIS MORNING. ADDITIONAL FLASH FLOOD WATCHES WILL LIKELY BE ISSUED THIS AFTERNOON FOR PARTS OF THE FOUR STATE REGION. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS THURSDAY ACROSS THE FOUR STATE REGION. LARGE HAIL...TORNADOES...DAMAGING WINDS... AND HEAVY RAINFALL WILL ALL BE POSSIBLE. A POWERFUL UPPER LEVEL DISTURBANCE IS FORECAST TO MOVE INTO THE SOUTHERN PLAINS FRIDAY MORNING...PUSHING A DRYLINE INTO EAST TEXAS BY AFTERNOON. THUNDERSTORMS ARE EXPECTED TO DEVELOP AS THESE FEATURES INTERACT WITH THE WARM...MOIST...AND UNSTABLE AIRMASS IN PLACE. STRONG JET STREAM DYNAMICS...AMPLE WIND SHEAR...AND COLD TEMPERATURES ALOFT WILL RESULT IN SOME OF THE THUNDERSTORMS BECOMING SEVERE. RIGHT NOW...IT APPEARS AS IF THE GREATEST COVERAGE OF SEVERE WEATHER WILL LIKELY BE ALONG AND NORTH OF INTERSTATE 20. .SPOTTER INFORMATION STATEMENT... THE ACTIVATION OF STORM SPOTTER GROUPS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...MAY BE NEEDED THROUGH THIS AFTERNOON THROUGH THURSDAY. BUTTS
The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 10, 3:42 AM CDT | Lake Wind Advisory | SHV | Angelina, Bowie, Camp, Cass, Cherokee, Franklin and 15 more | 14 hr |
| Apr 10, 6:12 AM CDT | Severe Thunderstorm Warning | SHV | Bowie, Camp, Cass, Franklin, Morris, Red River and 1 more | 63 min |
| Apr 10, 6:16 AM CDT | Severe Thunderstorm Warning | SHV | Gregg, Smith, Upshur, Wood | 59 min |
| Apr 10, 7:15 AM CDT | Severe Thunderstorm Warning | SHV | Camp, Gregg, Morris, Rusk, Smith, Upshur | 45 min |
| Apr 10, 7:42 AM CDT | Severe Thunderstorm Warning | SHV | Bowie, Cass, Morris | 48 min |
| Apr 10, 7:55 AM CDT | Severe Thunderstorm Warning | SHV | Harrison, Marion, Panola, Rusk | 50 min |
| Apr 10, 8:28 AM CDT | Severe Thunderstorm Warning | SHV | Cass | 47 min |
| Apr 10, 8:44 AM CDT | Tornado Warning | SHV | Cass | 31 min |
| Apr 10, 9:09 AM CDT | Tornado Warning | SHV | Columbia, Hempstead, Lafayette, Miller, Nevada | 36 min |
| Apr 10, 9:33 AM CDT | Tornado Warning | SHV | Nevada | 27 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.